Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 3, NWS Tulsa, OK

February 13, 20199 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Feb 13, 2019, 10:50 AM CST for 9 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2019, 10:50 AM CST (16:50 UTC)
Expired
Feb 13, 2019, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS74 KTSA 131650
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1050 AM CST Wed Feb 13 2019

OKZ054>057-059>061-064>066-140000-
/O.NEW.KTSA.WI.Y.0003.190213T1650Z-190214T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
1050 AM CST Wed Feb 13 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect until 6 PM CST this evening. 

* TIMING...Through early this evening.

* WINDS...South wind gusts around 40 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles on east-west roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
1 follow-up statement
536 
WWUS74 KTSA 140002
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
602 PM CST Wed Feb 13 2019

OKZ054>057-059>061-064>066-140115-
/O.EXP.KTSA.WI.Y.0003.000000T0000Z-190214T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, Okemah, and Okmulgee
602 PM CST Wed Feb 13 2019

...WIND ADVISORY HAS EXPIRED...

South winds will remain gusty through the night but below
wind advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:24 AM CST, 26 minutes earlier.

Area forecast discussion, Feb 13, 10:24 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1024 AM CST Wed Feb 13 2019

.DISCUSSION...
Primary issue today will be fire weather as strong and gusty south
winds, much above normal temperature and low RH all contribute to
potential for any fires to spread. Recent rainfall will offset
this to a degree in much of the region, however there will be a
window of opportunity for Red Flag conditions to be met across
portions of northeast OK this afternoon. Dew point trends will be
the determining factor with current values running in the mid-
upper 20s across NE OK and parts of NW AR, while higher values
noted across far SE OK in the mid 30s. High-res data for the most
part does not indicate an appreciable rise to the west of U.S. 75,
thus the temp and dew point trends will need to be watched
closely for a possible short-fused Red Flag Warning. At the moment
there will be no updates to the forecast but as mentioned above,
the short term trends will continue to be refined.

&&

.PREV DISCUSSION... /Issued 534 AM CST Wed Feb 13 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the forecast period. Southerly
winds will gust to near 30 knots at times late this afternoon into
tonight. Will mention LLWS at KFSM tonight, where surface winds
will be somewhat more easterly and lighter.

PREV DISCUSSION... /Issued 253 AM CST Wed Feb 13 2019/

DISCUSSION...
Unseasonably warm temperatures are on tap for Today and
Thursday before a return to more winter-like temperatures
Friday and into next week.

Today, we will see temperatures surge into the 60s as winds increase
out of the south-southwest. The unseasonably warm temperatures, gusty
winds to around 30 mph and Afternoon relative humidity values below
30 percent will result in an increased fire weather danger this Afternoon
across northeast Oklahoma.

Temperatures are set to soar into the 60s again on Thursday in advance of
a cold front that will move through eastern Oklahoma and western Arkansas
Thursday Afternoon and Evening. Fire weather conditions will less of a
concern on Thursday as winds are expected to be lighter and relative
humidity values will be higher.

Noticeably colder temperatures are in the offing for Friday with highs
mainly in the 30s and 40s. 50s will still be possible across southeast
Oklahoma. The area will see a quick shot of precipitation Friday into
Friday Evening as a weak mid-level shortwave sweeps across the Central Plains.
Currently, temperature profiles support of a wintry mix of precipitation
across portions of northeast Oklahoma and far northwest Arkansas. There
could be a light glaze of ice accumulation, mainly on elevated surfaces
during this time.

Another weak mid-level shortwave may possibly bring some light precipitation
to far northeast Oklahoma and northwest Arkansas Saturday Afternoon and Evening.
The cold air will remain entrenched across the area as we move late in the weekend
and into next week as a reinforcing shot of cold air moves into the region on
Sunday.

The potential for wintry precipitation next week continues. However, there are
still many uncertainties at this time. Stay tuned as the forecast continues to
be refined as we move closer to the event.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  47  68  31 /   0   0   0   0
FSM   67  42  66  41 /   0   0   0   0
MLC   66  46  70  40 /   0   0   0   0
BVO   67  44  68  27 /   0   0   0   0
FYV   62  42  64  34 /   0   0   0  10
BYV   63  44  64  32 /   0   0   0  10
MKO   65  46  67  35 /   0   0   0   0
MIO   64  44  64  28 /   0   0   0  10
F10   66  46  69  35 /   0   0   0   0
HHW   64  47  69  48 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
Hazardous weather outlook, Feb 13, 5:13 AM CST, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 AM CST Wed Feb 13 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 AM CST Wed Feb 13 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Mainly Northeast Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...
Strong south to southwest winds will gust to near 35 miles an hour
at times today. As temperatures warm well into the 60s, and
relative humidities fall below 30 percent this afternoon, an
elevated fire spread potential will develop, especially across
northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...Winter Weather Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Winter Weather Potential.

EXTENDED DISCUSSION...
Gusty south winds will continue Thursday, but some increase in
humidity values will keep the fire danger a bit lower than today.

Much colder weather will move into the area Friday following the
passage of a cold front. Some light freezing rain may occur across
parts of northeast Oklahoma and northwest Arkansas, with the
potential for some light icing mainly on elevated surfaces.

A stronger storm system has the potential to result in a wintry
mix across the area early next week. This forecast will be refined
over the coming days as the event draws closer in time.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.